Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 55, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 17, 2023, 6:21 AM EST for Cobb County, Georgia. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2023, 6:21 AM EST (11:21 UTC)
- Expired
- Feb 17, 2023, 9:17 AM EST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Allatoona Creek at Stilesboro Road near Acworth (MAHG1). The gauge peaked at 13.64 ft at Feb 17, 2023, 7:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02393419, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
164
WGUS42 KFFC 171121
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
621 AM EST Fri Feb 17 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Allatoona Creek at Stilesboro Road near Acworth affecting Cobb
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC067-180000-
/O.NEW.KFFC.FL.W.0055.230217T1121Z-000000T0000Z/
/MAHG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
621 AM EST Fri Feb 17 2023
...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Allatoona Creek at Stilesboro Road near Acworth.
* WHEN...From this morning until further notice.
* IMPACTS...At 13 feet, Flood Stage is reached. Minor flooding
begins in the woodlands and fields near the creek upstream and
downstream from the gage on Stilesboro Road.
* ADDITIONAL DETAILS...
- At 5:15 AM EST Friday the stage was 12.6 feet.
- Forecast...The river is forecast to continue rising at or
just above 13 feet later this morning.
- Flood stage is 13 feet.
- Flood History...This crest compares to a previous crest of
13.1 feet on 04/13/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3396 8467 3396 8474 3405 8474 3405 8468
3399 8465
$$1 follow-up statement
300
WGUS82 KFFC 171417
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
917 AM EST Fri Feb 17 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Allatoona Creek at Stilesboro Road near Acworth affecting Cobb
County.
GAC067-171530-
/O.CAN.KFFC.FL.W.0055.000000T0000Z-230217T1417Z/
/MAHG1.N.ER.230217T1015Z.230217T1130Z.230217T1248Z.UU/
917 AM EST Fri Feb 17 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Allatoona Creek at Stilesboro Road near Acworth.
* ADDITIONAL DETAILS...
- At 9:00 AM EST Friday the stage was 10.5 feet and falling.
- Forecast...The creek will continue to fall.
&&
LAT...LON 3396 8467 3396 8474 3405 8474 3405 8468
3399 8465
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 17, 3:47 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Feb 17, 3:47 AM EST, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 347 AM EST Fri Feb 17 2023 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Saturday) Issued at 346 AM EST Fri Feb 17 2023 Main forecast concern in the short term period is heavy rain and flooding this morning. Rain continues to fall over N and NW Georgia and gage and radar estimates amounts over 2.5 inches since 6 PM last night. Only one river gage above flood stage (New England in Dade County) but likely several small creeks and streams going up steadily. Will continue to monitor for possible flood watch but have seen higher rain rates now starting to slowly shift south and east. Models still want to weaken larger scale lift this morning so as rain progresses, rain rates should continue to decrease. Deep convection has been weaker than forecast last night and remains weak this morning (no one here is complaining). Both total lightning network pulses and GOES-16 FED showing no electrical activity last 2 hours, even over southern AL where SPC mesoanalyses shows MLCAPE values 500-1000 J/kg trying to nose up into WC GA. Line of high reflectivity lining up with cold front at the time of this writing. Expect this line to persist for next few hours bringing strong wind gusts up to 40 mph this morning for 15-30 minutes as the line moves thru, mainly over WC GA and south ATL metro into western parts of middle GA. Will handle this with short-fuse SPS products as needed. Once front moves thru, strong cold advection expected with steady to falling temps during the day. Clearing should follow a few hours behind fropa. NW winds will increase to 15-20 mph with gusts near 30. Not enough for a wind advisory but will need to watch this today. Dry and cold tonight with low in the 20s to low 30s area wide. Mild and dry on Saturday. May need to monitor for possible fire danger conditions on Saturday. SNELSON && .LONG TERM... (Saturday night through Thursday) Issued at 346 AM EST Fri Feb 17 2023 Not much change noted in the latest model runs compared to what was seen yesterday. Thankfully the first half of the long term forecast will be largely uneventful. Dry and tranquil weather conditions will persist through at least the early part of next week as a result of high pressure. Though as high pressure slowly slides east on Monday, moisture and and much warmer air will start to stream back into the region. Zonal flow will largely be in play through much of next week and a few weak impulses will transverse through the flow resulting in the potential for rain late Monday through late week. Given weak dynamics and a lack of forcing did not mention any thunder chances at this time through the extended. Global ensembles (GEFS/ECMWF) still suggest the possibility of QPF (6-hr) generally a tenth of an inch or less across portions of far North GA, with some members noted a few tenths higher. Overall, still a good amount of uncertainty for next week as far as rainfall coverage and amounts. Similar to the previous long term forecast, maintained slight chance to chance PoPs for areas of North and north-central GA most of next week. In addition to rain, a warming trend will begin, with Sunday being the 'coolest day with highs in the 60s. By mid- to late week temperatures will reach the upper 70s to near 80s across south GA. Low temperatures will start out in the 30s on Sunday night to the 60s by mid-week. 07 && .AVIATION... (06Z TAFS) Issued at 1240 AM EST Fri Feb 17 2023 IFR cigs moving in next few hours with mostly light rain and only MVFR 4-6SM vsbys. TSRA so far has been very isolated and expected expected coverage rest of the night not enough to include in forecast. IFR cigs lift to MVFR the SKC fairly quickly after frontal passage as sfc winds increase to 13-16 G21-27kts and shift from S to W the NW. //ATL Confidence...06Z Update... Medium-High on IFR cig timing and TSRA likelihood. High on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 64 29 56 35 / 80 0 0 0 Atlanta 56 29 54 37 / 80 0 0 0 Blairsville 48 23 56 33 / 60 0 0 0 Cartersville 52 26 55 35 / 60 0 0 0 Columbus 61 30 58 36 / 70 0 0 0 Gainesville 58 30 54 35 / 70 0 0 0 Macon 68 31 58 36 / 90 0 0 0 Rome 51 28 56 36 / 30 0 0 0 Peachtree City 57 28 56 35 / 80 0 0 0 Vidalia 71 34 58 38 / 80 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SNELSON LONG TERM....07 AVIATION...SNELSON
Hazardous weather outlook, Feb 17, 5:02 AM EST, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 502 AM EST Fri Feb 17 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 502 AM EST Fri Feb 17 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A cold front will continue to push through north and central Georgia this morning bringing a line showers and isolated thunderstorms to the area. The main threats from any strong storms will be gusty winds, an isolated tornado, frequent lightning strikes, and periods of heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather expected Saturday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:11 PM EST | Special Weather Statement | FFC | Dade, Walker | 49 min |
| Feb 17, 2:14 AM EST | River Flood Warning | FFC | Dade | 27 hr |
| Feb 17, 5:02 AM EST | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Spalding | 16 min |
| Feb 17, 6:28 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 5 hr |
| Feb 17, 7:53 AM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Pulaski | 22 min |
| Feb 17, 8:29 AM EST | River Flood Warning | FFC | Forsyth | 7 hr |
| Feb 17, 1:26 PM EST | Wind Advisory | FFC | Banks, Barrow, Cherokee, Clarke, Clayton, Cobb and 21 more | 12 hr |
| Feb 17, 3:35 PM EST | River Flood Warning | FFC | Whitfield | 40 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.